Depo Shot/nuva Ring

Updated on June 04, 2007
H.M. asks from Browns Mills, NJ
14 answers

Is anyone familiar with the depo shot. I started the shot a year ago and recently (april) decided not to get my next 3 month dose. The last day to get the next dose was april 10th. I have since not had a period yet. Is that normal? When should i expect to get it? I had my dr. Give me a rx for the nuva ring and i wanted to start it but i haven't had a period yet. Should i wait to get my period to start the nuva ring or should i just start now?

What can I do next?

  • Add yourAnswer own comment
  • Ask your own question Add Question
  • Join the Mamapedia community Mamapedia
  • as inappropriate
  • this with your friends

So What Happened?

Thanks for all the advice. Its so funny how we hate the period when its here, but miss it when its not here. I finally got my period after 3 months and I started the nuva ring, hopefully it works well for me. Thanks again.

Featured Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

J.A.

answers from Philadelphia on

I stopped the depo shot last year in May. I had been on the shot for about 6 years. I went right on birth control pills and ittook 6 months before I got a period. My periods now are so much lighter than they were pre-depo. I hope this helps. If you have anymore questions for me just shoot me an email at [email protected]____.com luck,
jen

More Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

C.C.

answers from Philadelphia on

i am glad you went off the depo you may need to go on birth control to get your period back again. i was on depo and went off of it to get pregnant again and did not get my period until i went on the pill and after three months on that i started to finally get my period back it took a year after the depo to get my body back to the way it was.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.A.

answers from Allentown on

Hi H.,

Yes, that is normal. I was on the depo shot for a few years, and upon stopping it, it took me about 9 months to have a full cycle. I would spot, but not a full period.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.W.

answers from Pittsburgh on

Hi H., I was on the depo shot I ended it last janaury 06 and I didnt get a period until October 06. It took 9 months for my body to get back to normal so it may take awhile. My doctor told me that it takes that long for the shot to completely ware out of your system. Well good luck with everything.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

R.K.

answers from Philadelphia on

It could take 1 to 2 years to have a period it is normal it took me 2 years o have one after i was on it for 3 years and it may not be a normal period for awhile also you may not beable to get prego again for 1 to 2 years after going off depo. as for starting your new birth control they say you have to wait till you have a period ask your dr if you are that desprate to start i know i was.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.G.

answers from Pittsburgh on

Hello.
I have been on the depo shot in the past. I am now on the nuva ring. I didn't take them back to back, I had a baby in between.
Didn't your Dr. tell you when to start the ring? My suggestion is start it now, but it may take your body a few months to regulate. Chances are that it will be a few months before you get your period after stopping the depo, but starting the ring should help regulate your cycle sooner.
In my case I was on depo for a few years and it took a year and a half to concieve. I didn't have any problems while on depo, and I haven't had any problems for the last year I have been using the ring. Depo does take longer to leave your system. It is normal not to get your period while on depo and for months after. Depo can cause bone loss- everyone who takes it should also take supplemental calcium. The ring is more like a monthly pill, you will bet your period every month. But you can't forget to take it like a pill every day. And you really can't feel it.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

N.M.

answers from Philadelphia on

I was on the depo for 3 years and i just recently switched back to the pill. I didnt get my period for 2 years after i started the pill and even when i switched back my doc said it might be a year before my body gets use to it again so yes it is normal to Not get your period. Please be careful on the shot it made me very moody and irretable and it made it very hard to loose weight!!! Good luck!

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

N.R.

answers from Pittsburgh on

Hi H.. I was on Depo for 3 solid yrs. I got off when I wanted to get pregnant. It took me 6 months to get my period. I had to take a PG test every month *just in case* I got prego and didn't know it.
My OB/GYN told me that it's hard to predict when you'll get your period. If you were on it long (like me) it could take up to a year I was told.

It's a great method of BC but it's ment for younger ladies (bone loss) and great for a long term but NOT permenant method.

I haven't been on the nuva ring.
I did do Seasonal (the pill) and only got my period every 3 months.
I LOVED IT.
Hope this helps
N.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.C.

answers from Philadelphia on

Hey girl,
well with the depo I have been on it since I had my 8 year old, the point of the depo is to make your periods eventually go away I went a year and a few months w/o my period so that is what a person should get on if they don't like to bother with motherhoods blessing of a period! Once your body realize that you have stopped taking the depo you will then get your period, so just wait, in the mean time use back up protection just in case! also ask your dr. if you can start the nuva ring w/o a period they will have that answer!

p.s the depo will make you gain weight!!!

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

J.L.

answers from Pittsburgh on

i was on the depo shot for 10 years, and had nothing but problems, i quit taking it and it took me 2 years to get a normal period, and 2 years to get pregnant. so it stays in your system for a long time,

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.M.

answers from Sharon on

I was on the Depo shot for an extened period of time and it took almost a year for my period to be regular again. If you are not planning on having any more children you may want to talk to your doctor about using the nuva ring now.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

D.D.

answers from Pittsburgh on

HI I have recieved the depo shot for the past 2 years and I did not get my last dose which should have been at the end of April. I had talked to my dr and it can take up to 1 year after getting the shot for it to completly leave your system > the reason I stopped is because taking the shot for a long period of time can cause bone loss. I hope this info helps.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

L.H.

answers from Philadelphia on

Good for you to have stop the shots. I was on the shots and had nothing but proublems. I am now back on the ring. The doctors usaly say that you are to start the ring on your first day of your period. Talk to your doctor about it. I think that they say that you should wait three months before starting a nother form of birth control. But that was many years ago. Best of luck.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.C.

answers from Reading on

You might be waiting a while before you get your period. It took a couple of months for me to get mine. So yes, it is normal that you have not gotten a period. But if you are concerned you might want to talk to your doctor.

For Updates and Special Promotions
Follow Us

Related Questions

Related Searches